Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Jul 11, 2021, 3:49 PM EDT for Onslow County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 3:49 PM EDT (19:49 UTC)
- Expired
- Jul 11, 2021, 4:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Newport/Morehead City, NC
County Onslow County, NC
The radar
The Morehead City radar (KMHX), 40 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
269
WWUS82 KMHX 111949
SPSMHX
Special Weather Statement
National Weather Service Newport/Morehead City NC
349 PM EDT Sun Jul 11 2021
NCZ195-198-199-112015-
Coastal Onslow-West Carteret-Inland Onslow-
349 PM EDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JONES...CENTRAL
ONSLOW AND WEST CENTRAL CARTERET COUNTIES...
At 348 PM EDT, a strong thunderstorm was located over Verona, or near
New River Station, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Jacksonville, New River Station, Half Moon, Pumpkin Center, Camp
Lejeune Center, Piney Green, Swansboro, Hubert, Silverdale, Kellum,
Midway Park, Verona, Dixon, Catherine Lake, Belgrade, Richlands
South, Deppe, Haws Run and Loco VFD.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3471 7767 3492 7738 3491 7737 3493 7736
3494 7733 3493 7727 3486 7721 3484 7720
3483 7718 3481 7720 3480 7717 3478 7717
3479 7716 3472 7710 3455 7757
TIME...MOT...LOC 1948Z 238DEG 24KT 3469 7749
$$
SimmsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Jul 11, 1:27 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 11, 1:27 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
127 PM EDT Sun Jul 11 2021
.SYNOPSIS...
Offshore high pressure will build over the region this weekend
and continue through next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 100 PM Sunday...Showers and thunderstorms crossing the
area, have already issued one SPS for a stronger cell over
Onslow county. Gusty winds associated with outflow from
stronger cells and frequent lightning will continue to be the
main threat for this afternoon. Adjusted hourly temps to try to
account for cooling due to rainfall. Rest of the forecast
remains on track.
Previous Discussions...
As of 945 AM Sunday...Inland stratus is lifting out and cu
field is becoming more active with showers developing to our SW
in Brunswick and Bladen counties.
As of 640 AM Sunday...As upr rdg builds offshore today a weak
short wave will lift NNE across region thru mid to late aftn.
Bulk of mdls show some shra and tsra developing prior to 18Z
then spreading inland thru mid/late aftn. Will cont prev fcst
trends of higher chc pops inland today with low to no pops
closer to cst. Highs similar to yday with upr 80s/lower 90s most
spots...beaches a little cooler.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
As of 240 AM Sunday...Almost all the mdls have aftn convection
quickly ending prior to 00Z with dry conditions expected
overnight with strong ridging aloft offshore. No change to lows
with 70s again all areas.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 230 AM Sunday...A typical summertime pattern will
continue through the long term with the Bermuda high centered
offshore bringing southwest flow across the area and seasonably
hot and muggy conditions. Highs will be in the lower 90s inland
and mid to upper 80s along the coast and lows in the low to mid
70 each day.
Upper ridging over the Atlantic builds westward early to mid
portion of next week with subsidence aloft suppressing most
convection but cannot rule out isolated to widely scattered
showers during the afternoon. The ridge begins to break down for
the latter half of the week with somewhat better chances for
showers/storms each afternoon. With limited shear present,
thunderstorms are expected to remain sub-severe.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /Through Monday Morning/...
As of 110 PM Sunday...VFR prevails outside of convection through
this afternoon with gusty SSWerly winds around 7 to 10 kts
gusting as high as 20 kts at times. Tempo groups included for
all TAF sites to account for decreased VIS and CIGs under
scattered thunderstorms occuring across the region this
afternoon. Convection falls off quickly with loss of heating
after sunset. Overnight, SSWerly winds calm slightly, but
remain around 5 to 7kts, diminishing the threat of fog
development. Tomorrow, VFR with gusty SSWerly winds around 10kts
gusting up to 15kts.
LONG TERM /Monday through Thursday/...
As of 245 AM Sunday...Pred VFR expected through the long term
with high pressure centered offshore bringing warm and muggy
conditions. Isolated to widely scattered showers and storms will
bring brief periods of sub-VFR conditions generally during the
afternoon/early evening hours. Also cannot rule out patchy late
night/early morning shallow fog.
&&
.MARINE...
SHORT TERM /Today and tonight/...
As of 115 PM Sunday...Ongoing convection across the regional
waters. 1pm buoy data currently unavailable, but noon obs show
that the forecast is on track; SSWerly winds have increased to
15 to 20kts with some higher gusts, seas remain 2 to 4 ft.
Latest guidance has come into agreement that winds will remain
elevated this evening and overnight, leading to very marginal
SCA conditions. Gusts up to 25kts will not be frequent enough to
warrant an SCA.
Previous Discussions...
As of 10 AM Sunday...12z model suite is beginning to trickle
in. Afternoon update will determine likelihood of SCA issuance
for coastal waters with tightening gradient providing stronger
winds. Current obs showing Serly winds 10 to 15kts with gusts
below 20kts, seas 2 to 4 ft. Buoys to our south in the Frying
Pan showing gusts 20 to 23kts and these stronger winds are
expected to move northward into our area.
As of 630 AM Sunday...Pres gradient tightens a bit today as
high pres strengthens offshore. SSW winds will increase to 15 to
20 kts with some gusts 20 to 25 kt expected this aftn into the
evening. Later tonight winds subside just a little to 10 to 20
kt. The increasing winds will lead to seas reaching 5 ft much of
the outer wtrs later today into tonight. Conditions will be
very close to SCA many wtrs later today thru the evening but for
now will keep just below.
LONG TERM /Monday Through Thursday/...
As of 245 AM Sunday...Bermuda high pressure persist offshore
bringing southwest winds through the long term. Gradients will
be slightly tightened Monday with winds around 10-20 kt
expected, then will be around 15 kt or less the rest of the week.
Seas will be around 2-4 ft Monday, then 2-3 ft the rest of the
week.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-199-204-205.
MARINE...None.
&&
SYNOPSIS...MHX
NEAR TERM...RF/CEB
SHORT TERM...RF
LONG TERM...SK
AVIATION...SK/CEB
MARINE...RF/SK/CEBHazardous weather outlook, Jul 11, 5:02 AM EDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 502 AM EDT Sun Jul 11 2021 NCZ029-044>047-079>081-090>092-094-193-194-198-203-120915- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow-Northern Outer Banks- 502 AM EDT Sun Jul 11 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-204-120915- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- 502 AM EDT Sun Jul 11 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-120915- Hatteras Island- 502 AM EDT Sun Jul 11 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING NORTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 11, 12:22 PM EDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1222 PM EDT Sun Jul 11 2021
NCZ092-198-111700-
Jones-Inland Onslow-
1222 PM EDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JONES AND CENTRAL
ONSLOW COUNTIES...
At 1222 PM EDT, a strong thunderstorm was located near Verona, or 7
miles west of New River Station, moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Jacksonville, New River Station, Half Moon, Pumpkin Center, Camp
Lejeune Center, Piney Green, Richlands, Kellum, Midway Park, Verona,
Catherine Lake, Comfort, Belgrade, Petersburg, Albert J Ellis
Airport, Richlands South, Deppe, Haws Run and Loco VFD.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3467 7766 3473 7768 3505 7748 3480 7712
3479 7716 3478 7716 3478 7717 3458 7755
TIME...MOT...LOC 1622Z 225DEG 21KT 3470 7757
TLSpecial weather statement, Jul 11, 3:41 PM EDT, 8 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 341 PM EDT Sun Jul 11 2021 NCZ090>092-198-112015- Jones-Lenoir-Inland Onslow-Duplin- 341 PM EDT Sun Jul 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JONES... SOUTHWESTERN LENOIR...NORTHWESTERN ONSLOW AND NORTHEASTERN DUPLIN COUNTIES... At 341 PM EDT, a strong thunderstorm was located over Beulaville, or 16 miles east of Warsaw, moving northeast at 25 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Kornegay, Beulaville, Kenansville, Potters Hill, Albertson, Sarecta, Pink Hill, Lyman and Hargetts Crossroads. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3479 7771 3496 7797 3517 7779 3499 7750 TIME...MOT...LOC 1941Z 217DEG 21KT 3495 7780 8
Special weather statement, Jul 11, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
349 PM EDT Sun Jul 11 2021
NCZ195-198-199-112015-
Coastal Onslow-West Carteret-Inland Onslow-
349 PM EDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JONES...CENTRAL
ONSLOW AND WEST CENTRAL CARTERET COUNTIES...
At 348 PM EDT, a strong thunderstorm was located over Verona, or near
New River Station, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Jacksonville, New River Station, Half Moon, Pumpkin Center, Camp
Lejeune Center, Piney Green, Swansboro, Hubert, Silverdale, Kellum,
Midway Park, Verona, Dixon, Catherine Lake, Belgrade, Richlands
South, Deppe, Haws Run and Loco VFD.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3471 7767 3492 7738 3491 7737 3493 7736
3494 7733 3493 7727 3486 7721 3484 7720
3483 7718 3481 7720 3480 7717 3478 7717
3479 7716 3472 7710 3455 7757
TIME...MOT...LOC 1948Z 238DEG 24KT 3469 7749
SimmsThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:06 AM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde, Onslow | 15 hr |
| Jul 11, 12:22 PM EDT | Special Weather Statement | MHX | Onslow | 38 min |
| Jul 11, 3:41 PM EDT | Special Weather Statement | MHX | Duplin | 34 min |
| Jul 11, 7:43 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde, Onslow | 24 hr |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.